advertisement
Question
Posted by: candy | 2004/12/13

worried..

im on contraceptive (trifasil) practise safe sex (still insist my man wear a condom) but im worried that i might be pregnant.last time i went to the doctor for a check-up we did the preg test which turned out to be negative but discovered that i had irratible bowel syndrome...my question is :could one fall pregnant while on trifasil? and what other options do i have regarding contraception.i dont wanna have any more children (have 1 already) please advise me what to do....

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The failure rate on the Pill is very low, less than 1%. If you are also using condoms, this would decrease it further. Your other alternatives are the injectable or the IUCD, but these are no safer than the Pill. If you have completed your family, you could be sterilised.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Golly | 2004/12/13

Candy,

No contraceptive method is 100% accurate. Check the pamflet (I think it states that the pill is 98.9% effective when used correctly). The pill can be ineffective when you have a runny tummy, take antibiotics or skip a pill. Condoms can break or leak.

Alternative contraception includes the 3 monthly injection, or Mirena loop which is inserted in your cervix and active for 5 years. More permanent methods would include a vasectomy for your husband or tying your tubes.

If you had your period in the past month or had a negative pregnancy test, it is very unlikely that you are pregnant. Especially while taking all the other precautions. If you are experiencing general pregnancy symptoms (headaches, bloatedness, painfull abdomen, etc), see your gynae as it may be due to a hormone imbalance or other illness.

Reply to Golly

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement